Vol. 99, No. 2, 1982

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Transversals to laminations

Russell Bruce Walker

Vol. 99 (1982), No. 2, 483–490
Abstract

The stable and unstable manifolds of an Anosov diffeomorphism are not leaves of C1-foliation. Instead, their unions comprise two laminations; that is, two C0-foliations which have C1-smooth leaves and continuous nonsingular tangent plane fields. Recently C. Ennis has shown that laminations have transversals at every point. In this note, the existence of transversals is shown to require plane field continuity.

Mathematical Subject Classification 2000
Primary: 57R30
Milestones
Received: 4 June 1979
Published: 1 April 1982
Authors
Russell Bruce Walker